MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A closurefast catheter was being used for treatment of the great saphenous vein (gsv).Tumescent infiltration, local anesthesia and  transducer compression was used.The ifu was followed.It was reported at the beginning the generator showed unrealistic numbers (the watt numbers on the generator jumping up and down (extremely low and than extremely high).The generator has been used successfully since.23 cycles were performed and the vein closed.On the (b)(6) 2023 ehit grade 3 was identified in the ultrasound.Patient prescribed xarelto.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: returned device: lot number 231560243 was confirmed on the device catheter label.No ancillary devices or images were returned for review with the device.No damage was noted to the catheter heating element/coil.The catheter cable connector was examined: all pins were visually inspected to be straight, and no anomalies were noted along the catheter shaft.The catheter connector was plugged into the resistance tester to perform continuity/resistance and connected to rfg for functional testing; the catheter was tested according to the test parameters, test methods, and acceptance criteria, test 1.(e+/ e- test) (specification: 80 ohms to 113 ohms) ¿ result = 86.3 ohms test 2.(tc+/ tc- test) (specification: = 250 ohms) ¿ result = 159.5 ohms test 3.(resistor 1) (specification: 13.43 to 13.97 k ohms) result = 13.76 k ohms) test 4.(resistor 2) (specification: 7.90 k ohms to 8.22 k ohms) result = 8.09 k ohms) all 4 tests passed as per the acceptance criteria.The catheter was connected and recognized by both the rfg3 and rfg2 lab generators when plugged in.When the temperature rose to 120 c, the device completed the cycle without seeing an advisory message.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18356740
Report Number2183870-2023-00451
Device Sequence Number6594249
Product Code GEI
UDI-Device Identifier00643169862982
UDI-Public00643169862982
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberCF7-7-100
Device Lot Number231560243
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date02/08/2024
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight97 KG